It is extremely unfortunate that the administration of sulfanilamide, which has proved so valuable in the treatment of certain bacterial infections, should give rise to such a variety of toxic manifestations in human beings. The most serious of the toxic effects that have been observed to date are those upon the peripheral blood and the hemopoietic system, to wit acute hemolytic anemia and granulocytopenia. The cyanosis so commonly noted during the course of sulfanilamide therapy may at times be due to methemoglobinemia, but in most instances it is apparently caused by the formation of some colored compound which is of
Learn more about subscription options.
Register Now for a free account.
SULFANILAMIDE AND THE BLOOD. Ann Intern Med. 1938;12:725–727. doi: 10.7326/0003-4819-12-5-725
Download citation file:
Published: Ann Intern Med. 1938;12(5):725-727.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only